Alert archive / Indiana / Gale Warnings in 2015
Gale Warning 33, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 27, 2015, 4:21 AM EST. It took effect at Dec 28, 2015, 7:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 4:21 AM EST (09:21 UTC)
- In effect from
- Dec 28, 2015, 7:00 AM EST
- Expired
- Dec 28, 2015, 10:10 PM EST
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
125 WHUS73 KIWX 270921 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 421 AM EST SUN DEC 27 2015 LMZ043-046-271730- /O.CON.KIWX.SC.Y.0064.000000T0000Z-151228T1200Z/ /O.NEW.KIWX.GL.W.0033.151228T1200Z-151229T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 421 AM EST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: NORTH WINDS TO 30 KNOTS TODAY VEERING TO EAST GALES TO 35 KNOTS MONDAY AND SOUTHEAST ON MONDAY NIGHT. * WAVES: 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
174 WHUS73 KIWX 271531 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 AM EST SUN DEC 27 2015 LMZ043-046-272345- /O.CON.KIWX.SC.Y.0064.000000T0000Z-151228T1200Z/ /O.CON.KIWX.GL.W.0033.151228T1200Z-151229T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 AM EST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: NORTH WINDS TO 30 KNOTS TODAY VEERING TO EAST GALES TO 35 KNOTS MONDAY AND SOUTHEAST ON MONDAY NIGHT. SOME GUSTS TO 45 KNOTS GALES MONDAY INTO MONDAY NIGHT. * WAVES: 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
090 WHUS73 KIWX 272112 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 412 PM EST SUN DEC 27 2015 LMZ043-046-280515- /O.CON.KIWX.SC.Y.0064.000000T0000Z-151228T1200Z/ /O.CON.KIWX.GL.W.0033.151228T1200Z-151229T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 412 PM EST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: NORTHEAST TO 30 KNOTS TONIGHT VEERING TO EAST FROM 35 TO 40 KNOT GALES MONDAY AND SOUTHEAST ON MONDAY NIGHT. SOME GUSTS TO 45 KNOTS GALES MONDAY INTO MONDAY NIGHT. * WAVES: GENERALLY 5 TO 8 FEET...WITH SOME WAVES UP TO 10 FEET MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
043 WHUS73 KIWX 280241 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 941 PM EST SUN DEC 27 2015 LMZ043-046-281045- /O.CON.KIWX.SC.Y.0064.000000T0000Z-151228T1200Z/ /O.CON.KIWX.GL.W.0033.151228T1200Z-151229T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 941 PM EST SUN DEC 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 1 AM EST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: NORTHEAST TO 30 KNOTS TONIGHT VEERING TO EAST FROM 35 TO 40 KNOT GALES MONDAY AND SOUTHEAST ON MONDAY NIGHT. SOME GUSTS TO 45 KNOTS GALES MONDAY INTO MONDAY NIGHT. * WAVES: GENERALLY 5 TO 8 FEET...WITH SOME WAVES UP TO 10 FEET MONDAY AFTERNOON AND MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
759 WHUS73 KIWX 280845 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 345 AM EST MON DEC 28 2015 LMZ043-046-281645- /O.CON.KIWX.SC.Y.0064.000000T0000Z-151228T1200Z/ /O.CON.KIWX.GL.W.0033.151228T1200Z-151229T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 345 AM EST MON DEC 28 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. * WINDS: EAST TO 30 KNOTS INCREASING TO 35 KNOTS AND VEERING SOUTHEAST. SOME GUSTS TO 45 KNOTS GALES. * WAVES: BUILDING TO 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
614 WHUS73 KIWX 281536 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1036 AM EST MON DEC 28 2015 LMZ043-046-282345- /O.CON.KIWX.GL.W.0033.000000T0000Z-151229T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1036 AM EST MON DEC 28 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. * WINDS: EAST TO 30 KNOTS INCREASING TO 35 KNOTS AND VEERING SOUTHEAST. SOME GUSTS TO 45 KNOTS GALES. * WAVES: BUILDING TO 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
607 WHUS73 KIWX 282055 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 PM EST MON DEC 28 2015 LMZ043-046-290500- /O.CON.KIWX.GL.W.0033.000000T0000Z-151229T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 355 PM EST MON DEC 28 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. * WINDS: EAST TO 35 KNOTS AND VEERING SOUTHEAST. SOME GUSTS TO 45 KNOTS GALES. * WAVES: 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
355 WHUS73 KIWX 290310 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 PM EST MON DEC 28 2015 LMZ043-046-291115- /O.CAN.KIWX.GL.W.0033.000000T0000Z-151229T0600Z/ /O.NEW.KIWX.SC.Y.0065.151229T0310Z-151229T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1010 PM EST MON DEC 28 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTHEAST WIND 15 TO 25 KNOTS BECOMING SOUTHWEST OVERNIGHT INTO TUESDAY. GUSTS TO 30 KNOTS. * WAVES: 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 27, 12:47 AM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Dec 27, 12:47 AM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1247 AM EST SUN DEC 27 2015
.SYNOPSIS...
ISSUED AT 440 AM EST SAT DEC 26 2015
MODERATE TO HEAVY RAIN WILL CONTINUE OVERNIGHT AND INTO EARLY SUNDAY
AFTERNOON BEFORE TAPERING OFF. A SECOND ROUND OF RAIN WILL MOVE IN
SUNDAY EVENING AND CONTINUE THROUGH MONDAY NIGHT. EXPECT 1 TO 2
INCHES NORTH OF US-24 AND ROUGHLY 2-3.5 INCHES SOUTH OF US-24
THROUGH MONDAY NIGHT. FREEZING RAIN IS POSSIBLE MONDAY MORNING
BEFORE GRADUALLY TRANSITIONING TO A MIX OF RAIN AND SLEET MONDAY
AFTERNOON...MAINLY NORTH OF US-24 WHERE TEMPERATURES ARE COLDEST.
MINOR ICE ACCUMULATIONS ARE POSSIBLE. FLOODING IS POSSIBLE THROUGH
TUESDAY IN AREAS THAT RECEIVE THE MOST RAINFALL. LOWS TONIGHT WILL
RANGE FROM 38 TO 52...WARMEST SOUTHEAST OF US-24. HIGH TEMPERATURES
SUNDAY WILL BE IN THE 40S AND LOW 50S...THEN DROP INTO THE UPPER 30S
AND LOW 40S BY MONDAY AFTERNOON.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 422 PM EST SAT DEC 26 2015
NO CHANGES ARE ANTICIPATED TO THE GOING FLASH FLOOD WATCH HEADLINES
FOR THIS FORECAST ISSUANCE. FACTORS STILL APPEAR TO BE INLINE FOR THE
POTENTIAL OF HEAVY RAINFALL FOR LEAST A PORTION OF THE FLASH FLOOD
WATCH AREA...ALTHOUGH SOME OF THE FINER DETAILS STILL REMAIN OF
LOWER CONFIDENCE.
ZONE OF STRONGEST LOW/MID LEVEL MOISTURE TRANSPORT MOVING INTO THE
AREA HAS ALLOWED AN AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS
TO OVERSPREAD THE AREA. SPLIT UPPER FLOW PATTERN CHARACTERIZED BY A
MORE PROGRESSIVE NORTHERN STREAM TROUGH SHOULD ALLOW FOR BROAD
FRONTAL RESPONSE TO EXPAND NORTHEASTWARD INTO THE AREA FROM THE
SOUTHERN PLAINS. THIS NORTHERN STREAM WAVE WILL DAMPEN ACROSS THE
WESTERN GREAT LAKES TONIGHT AND WITH A VERY SLOW PROGRESSION OF
SOUTHERN STREAM CUT-OFF LOW ACROSS WEST TEXAS...AN EXTENDED PERIOD
FAVORABLE ORIENTATION OF FRONTAL FORCING WILL PERSIST THROUGH AT
LEAST MIDDAY SUNDAY. A HIGHLY ANOMALOUS 1.4-1.5 INCH PWAT AXIS (350-
400 PERCENT OF NORMAL) WILL ALSO REMAIN ANCHORED ACROSS SOUTHEAST
HALF OF THE FORECAST AREA OVERNIGHT. LATEST GFS/NAM BUFFER DATA ALSO
CONTINUE TO INDICATE WARM CLOUD DEPTHS RISING IN EXCESS OF 10K FT
TONIGHT. WHILE STRONGER CONVECTIVE ELEMENTS ARE EXPECTED TO REMAIN
JUST SOUTH OF THE LOCAL AREA...A STRENGTHENING 50-60 KNOT LLJ THIS
EVENING ALSO WILL RESULT IN VERY SMALL PROPAGATION VECTORS.
STRENGTHENING FRONTOGENETIC FORCING IN RESPONSE TO THIS LOW LEVEL
JET/NORTHERN STREAM INTERACTION WILL GIVE RISE TO IMPRESSIVE
GEOSTROPHIC ADJUSTMENT THIS EVENING AND ENHANCEMENT OF LARGER SCALE
SYNOPTIC FORCING IN RIGHT ENTRANCE REGION OF GREAT LAKES UPPER JET
STREAK.
THE ABOVE FACTORS STILL SUPPORT POTENTIAL OF HEAVY RAINFALL THROUGH
EARLY SUNDAY MORNING...ALTHOUGH AS PREVIOUS DISCUSSION NOTED...STILL
SOME ASPECTS OF THIS SETUP LEND TO SOME LOW CONFIDENCE IN EXACT
PLACEMENT OF HEAVIER RAINFALL. HIGHER RES GUIDANCE OVER THE PAST FEW
DAYS HAS SUPPORTED HEAVIER RAINFALL ALONG LOWER BRANCH OF FRONTAL
CIRCULATION WHERE LOWER BASED INSTABILITY/CONVECTIVE POTENTIAL IS
MAXIMIZED JUST SOUTH OF THE FORECAST AREA. LOWER RES GUIDANCE
CONTINUES TO REMAIN A BIT FARTHER NORTH ACROSS SOUTHEAST HALF OF THE
AREA. DIFFICULT AT THIS TIME TO DEVIATE MUCH FROM PREVIOUS FORECAST
THINKING...WITH CURRENT TRENDS STILL LARGELY SUPPORTIVE. CONFIDENCE
IN HIGHER AMOUNTS STILL REMAINS A BIT LOWER FOR NORTHERN PORTIONS OF
THE FLASH FLOOD WATCH AREA GIVEN THE ABOVE FACTORS HOWEVER. RAIN
RATES SHOULD DIMINISH FOR SUNDAY AS FORCING BECOMES INCREASINGLY
ELEVATED AS FRONTAL BOUNDARY SLOWLY SAGS SOUTHEASTWARD...WITH POPS
DIMINISHING FROM NORTHWEST TO SOUTHEAST IN THE AFTERNOON.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 422 PM EST SAT DEC 26 2015
FOR THIS PACKAGE...FLOODING AND WINTRY WEATHER CONCERNS AND
CHALLENGES PERSIST SUNDAY NIGHT INTO MONDAY NIGHT...WITH
GENERALLY DRY AND COLDER WEATHER FOR THE REST OF THE WEEK. COLD
AIR ADVECTION SHOULD BE STRONG ENOUGH LATE SUNDAY INTO SUNDAY
NIGHT TO BRING IN A SHALLOW COLD LAYER ABOUT THE GROUND SUNDAY
NIGHT. THE AIR JUST ABOUT THIS LAYER WARMS UP DRAMATICALLY SO BY
THE TIME PRECIPITATION BEGINS...THERE IS ONLY A MINIMUM CHANCE FOR
SNOW. INSTEAD...LOWER ATMOSPHERIC PROFILE SUPPORTS MORE OF A
FREEZING RAIN OR SLEET SOUNDING. DEFINITELY SOME CONCERN ON HOW
FAST THE LOWER COLD LAYER WILL BE ABLE TO MIX OUT. TRIED TO SPLIT
THE DIFFERENCE BETWEEN THE COLDER 12K NAM AND WARMER GFS. THE
GREATEST CONCERNS OCCUR LATE SUNDAY NIGHT THROUGH MONDAY MORNING
WHERE SURFACE TEMPERATURES SHOULD BE BELOW FREEZING FOR SEVERAL
HOURS. INCREASED ICE ACCUMULATIONS DURING THIS PERIOD...BUT KEPT
AMOUNTS UNDER A QUARTER OF AN INCH. STILL SOME QUESTION IF ROADS
WILL BECOME ICY GIVEN RECENT VERY WARM WEATHER. IT IS POSSIBLE A
WINTER WEATHER ADVISORY MAY BE NEED TO COVER THIS WEATHER. SURFACE
TEMPERATURES SHOULD RISE ABOVE FREEZING EVERYWHERE BY OR DURING
THE AFTERNOON...SO ANY WINTRY WEATHER CONCERNS SHOULD SUBSIDE.
IN ADDITION TO THE WINTRY WEATHER...THIS LAST ROUND OF PRECIPITATION
WILL LIKELY AMPLIFY FLOOD CONCERNS. MESONET OBS THIS AFTERNOON
ALREADY WERE SHOWING SOME RAINFALL AMOUNTS AROUND AND ABOVE AN INCH.
THIS SCENARIO WOULD LIKELY BE MORE OF A GENERAL FLOOD SCENARIO
DURING THIS TIME WITH RISING AND POSSIBLY FLOODING RIVERS ALONG WITH
LOWLAND FLOODING. HAVE KEPT THE FLASH FLOOD WATCH OUT UNTIL MONDAY
EVENING TO COVER THESE CONCERNS.
OTHERWISE...GENERALLY DRY AND PROGRESSIVELY COLD BY THE END OF THE
WEEK CAN BE EXPECTED WITH HIGHS FALLING BELOW FREEZING BY THE NEW
YEAR ON FRIDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1247 AM EST SUN DEC 27 2015
IFR/LIFR CONDITONS WILL PERSIST THROUGH THE OVERNIGHT PERIOD AS
ACTIVE FRONTAL BOUNDARY REMAINS DRAPED OVER THE AREA. HEAVIEST
RAIN CURRENTLY MOVING INTO NORTHERN INDIANA AND SHOULD KEEP
CEILINGS PREDOMINATELY BELOW 500 FT THROUGH ROUGHLY 10-12Z. AFTER
THAT...SLOW IMPROVEMENT EXPECTED DURING THE DAY AS HIGH PRESSURE
NOSES INTO THE GREAT LAKES AND FORCES FRONT FURTHER SOUTH. VFR
CONDITIONS EXPECTED AT KSBN BUT KFWA COULD REMAIN MVFR THROUGH THE
PERIOD GIVEN SOME LINGERING LOW LEVEL MOISTURE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR INZ008-009-
012>018-020-022>027-032>034.
MI...NONE.
OH...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR OHZ001-002-004-
005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR LMZ043-046.
&&
SYNOPSIS...MCD
SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...AGD
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Dec 26, 6:05 AM EST, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 605 AM EST SAT DEC 26 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 605 AM EST SAT DEC 26 2015 /505 AM CST SAT DEC 26 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AND FLOODING ARE POSSIBLE TONIGHT... MAINLY IN THE MAUMEE AND WABASH RIVER BASINS IN NORTHERN INDIANA AND NORTHWEST OHIO. THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE AREA TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL HEAVY RAINFALL IS POSSIBLE ON MONDAY. THIS MAY LEAD TO SOME FLOODING... ESPECIALLY ACROSS THE MAUMEE AND WABASH RIVER BASINS IN NORTHERN INDIANA AND NORTHWEST OHIO. THE PRECIPITATION MONDAY MAY BEGIN AS A PERIOD OF FREEZING RAIN AND SLEET... MAINLY NORTH OF ROUTE 30... POSSIBLY CAUSING A PERIOD OF SLICK SURFACES FOR WALKING AND DRIVING... BEFORE TEMPERATURES RISE ABOVE FREEZING BY MONDAY EVENING. EAST WINDS MAY GUST AS HIGH AS 40 MPH ON MONDAY... POSSIBLY CAUSING MINOR TREE LIMB DAMAGE AND A FEW POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED... BUT REPORTS OF ANY OBSERVED HEAVY RAINFALL AMOUNTS OR FLOODING ARE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-271115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 605 AM EST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SUNDAY AND MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 9:50 AM EST | River Flood Warning | IWX | Wells | 5 days |
| Dec 27, 9:50 AM EST | River Flood Warning | IWX | Adams, Allen | 6 days |
| Dec 27, 10:23 AM EST | River Flood Watch | IWX | Adams, Wells | 4 days |
| Dec 27, 4:13 PM EST | Wind Advisory | IWX | Allen, Cass, DeKalb, Elkhart, Fulton, Grant and 11 more | 29 hr |
| Dec 27, 4:13 PM EST | Freezing Rain Advisory | IWX | Allen, DeKalb, Elkhart, Fulton, LaGrange, Marshall and 5 more | 27 hr |
| Dec 27, 10:23 AM EST | River Flood Watch | IWX | Allen, Paulding, Putnam | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.